Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 91, NWS St. Louis, MO

June 2, 2010Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2010, 8:53 PM CDT for Crawford County, Washington County, Missouri. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 8:53 PM CDT (01:53 UTC)
Expired
Jun 2, 2010, 10:00 PM CDT
In force
67 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 9:10 PM CDTHAIL 0.25Steelville, MO
Jun 2, 9:12 PM CDTHAIL 0.25Steelville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2250 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS53 KLSX 030153
SVRLSX
MOC055-221-030300-
/O.NEW.KLSX.SV.W.0091.100603T0153Z-100603T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
853 PM CDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
  WESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1000 PM CDT

* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CUBA...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUBA...STEELVILLE...BOURBON...ANTHONIES MILL...CHERRYVILLE...
  LEASBURG...COURTOIS...DAVISVILLE...ST. CLOUD AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3777 9132 3778 9133 3779 9154 3820 9154
      3821 9097 3821 9096 3821 9092 3774 9091
TIME...MOT...LOC 0153Z 266DEG 21KT 3800 9142
WIND...HAIL 60MPH 1.00IN

$$

GKS
3 follow-up statements
205 
WWUS53 KLSX 030214
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT WED JUN 2 2010

MOC055-221-030300-
/O.CON.KLSX.SV.W.0091.000000T0000Z-100603T0300Z/
WASHINGTON MO-CRAWFORD MO-
914 PM CDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
WESTERN WASHINGTON COUNTIES UNTIL 1000 PM CDT...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES 
SOUTHWEST OF STEELVILLE...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE 
STORM WAS LOCATED JUST NORTHEAST OF STEELVILLE. 

LOCATIONS IMPACTED INCLUDE...
  STEELVILLE...CUBA...ANTHONIES MILL...BOURBON...CHERRYVILLE...
  LEASBURG...COURTOIS...ROSATI...DAVISVILLE...ST. CLOUD AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3777 9132 3778 9133 3778 9138 3779 9154
      3820 9154 3821 9092 3774 9091
TIME...MOT...LOC 0213Z 245DEG 16KT 3785 9147
WIND...HAIL 60MPH 1.00IN

$$

GKS
662 
WWUS53 KLSX 030237
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 PM CDT WED JUN 2 2010

MOC055-221-030300-
/O.CON.KLSX.SV.W.0091.000000T0000Z-100603T0300Z/
WASHINGTON MO-CRAWFORD MO-
937 PM CDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
WESTERN WASHINGTON COUNTIES UNTIL 1000 PM CDT...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF CHERRYVILLE...OR 10 MILES SOUTH OF STEELVILLE...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  STEELVILLE...BOURBON...ANTHONIES MILL...LEASBURG...CHERRYVILLE...
  COURTOIS...DAVISVILLE...SHIRLEY AND ST. CLOUD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3777 9132 3778 9133 3778 9138 3779 9154
      3820 9154 3821 9092 3774 9091
TIME...MOT...LOC 0237Z 273DEG 15KT 3782 9137
WIND...HAIL 60MPH 1.00IN

$$

GKS
827 
WWUS53 KLSX 030301
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT WED JUN 2 2010

MOC055-221-030311-
/O.EXP.KLSX.SV.W.0091.000000T0000Z-100603T0300Z/
WASHINGTON MO-CRAWFORD MO-
1001 PM CDT WED JUN 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND WESTERN
WASHINGTON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...STRONG GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3777 9132 3778 9133 3778 9138 3779 9154
      3820 9154 3821 9092 3774 9091
TIME...MOT...LOC 0237Z 273DEG 15KT 3782 9137

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:00 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 2, 7:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT WED JUN 2 2010

.DISCUSSION...
/419 PM CDT WED JUN 2 2010/

PRIMARY FCST ISSUE WITH THIS PCKG IS AFTN CONVECTIVE DVLPMT.

TONIGHT...DESPITE DIFFERENCES IN PLACEMENT AND TIMING...HRRR AND
NCEP/NSSL 4KM WRF ALL SHOW SIMILAR SCENARIOS FOR THIS AFTN/EARLY
EVENING WITH CONVECTION RAPIDLY DVLPG ALONG A BDRY BETWEEN 20Z
AND 00Z. IT IS NOT CLEAR WHETHER THE BDRY DEPICTED IN THE MODEL
RUNS IS THE TRUE SFC CDFNT OR AN OUTFLOW BDRY. CONVECTION STILL
LOOKS LIKELY GIVEN CDFNT STILL SAGGING SWD THROUGH THE
AREA...PLENTY OF CAPE PER SPC MESOANALYSIS GRAPHICS AND MODEL
OUTPUT...DECREASING CLOUD COVER...AND APPROACHING SHORTWAVE
TROF...BUT IT ISN'T CLEAR WHERE STORMS WILL INITIATE. THE
SITUATION IS FURTHER COMPLICATED BECAUSE THUNDERSTORMS HAVE
ALREADY FIRED IN KY/SRN MO/NRN AR ALONG THE OUTFLOW BDRY FM THIS
MORNING'S MCS WHILE ONLY A LINE OF CU HAD DVLPD IN MO ALONG THE
CDFNT. DESPITE LACK OF ECHOES ON RADAR AT ISSUANCE...UNSTABLE ATMOSPHERE
WITH AN APPROACHING SFC BDRY SUPPORT CONTINUED POPS FOR TONIGHT.
CONVECTIVE TRENDS SHOULD BECOME MORE CLEAR OVER THE NEXT FEW HOURS.

THU-FRI...CDFNT SHOULD CONTINUE MOVING SLOWLY SWD BEFORE STALLING
ACROSS THE REGION ON THU. WITH HIGH PRESSURE BUILDING IN FROM THE
WEST...LGT NLY FLOW WILL TRANSPORT A SLIGHTLY DRIER AIR MASS INTO
THE CWA. KEPT CHC POPS IN THE NRN CWA ON FRI WITH A LOW PRES SYS
EXPECTED TO TRACK FM THE NRN PLAINS THROUGH IA/MN.

SAT-TUE...ANOTHER LOW PRES SYS IS EXPECTED TO MOVE THROUGH SD/MN
INTO THE WRN GRTLKS ON SAT/SUN AND DRAG A CDFNT INTO NRN MO. H85
MCONV ALONG THE FNT ON SAT AFTN/NIGHT WITH SUPPORT FM REAR
ENTRANCE REGION OF H85 LLJ SUGGEST A CHC FOR SHRA/TSRA ACROSS A
LARGE PART OF THE CWA. BY SUN THE BDRY STALLS OUT SOMEWHERE ACROSS
THE AREA AS A SFC HIGH BUILDS IN FM THE WEST. THERE IS LOW
CONFIDENCE IN THE DETAILS OF THE FCST FOR SAT-TUE DUE TO
CONSIDERABLE MODEL DIFFERENCES.

KANOFSKY

&&

.AVIATION...
/635 PM CDT WED JUN 2 2010/

STORM INITIATED ABOUT 90 MINUTES AGO IN THE EXTREMELY UNSTABLE
AIRMASS OVER SW MO WHERE MLCAPES HAVE CLIMBED TO 4000 J/KG WITH
AFTERNOON HEATING. EWD EXPANSION OF THE CONVECTION HAS OCCURRED ALONG
OLD OUTFLOW BOUNDARY FROM NEAR AIZ TO JUST S OF CPS...WITH NEW
DEVELOPMENT JUST NOTED ABOUT 35 SW OF STL/20 SW OF SUS. THROUGHOUT
THE EVENING HOURS EXPECT STORMS TO CONTINUE INCREASE IN COVERAGE
OVER THE OZARKS AND TRY TO WORK E WHERE THE AIRMASS IS NOT NEARLY
AS UNSTABLE. GIVEN LOCATION OF OUTFLOW BOUNDARY AS NOTED ABOVE IT
WOULD APPEAR THAT THE GREATEST STORM COVERAGE THROUGH 04Z WILL BE
JUST S OF BOTH COU AND THE STL AREA TAFS...BUT IT WILL BE A VERY
CLOSE CALL AND WILL CERTAINLY NEED TO MONITOR THESE LOCATIONS
CLOSELY OVER THE NEXT FEW HOURS. BY LATER THIS EVENING ACTIVITY
OVER OZARKS WILL BECOME OUTFLOW DOMINATED...SHIFTING THE MOST
ACTIVE CONVECTION S OF THE I-70 CORRIDOR. FURTHER N...IT APPEARS
THAT THE STORM THREAT HAS ENDED FOR UIN. WITH OUTFLOW BOUNDARIES
AND VERY WEAK SYNOPTIC FEATURES WIND TRENDS WILL BE CHAOTIC AND
GENERALLY LIGHT...WHICH MAY LEAD TO THE DEVELOPMENT OF SOME LIGHT
FOG AND LOWERING OF CIGS TO MVFR AND PERHAPS EVEN IFR IN THE UIN
AREA WHERE LACK OF CLOUD COVER WILL MAKE FOR SLIGHTLY BETTER
RADIATIONAL COOLING. THESE LOWER CONDITIONS SHOULD QUICKLY REBOUND
TO VFR FLIGHT RULES BY MID-LATE MORNING THU.

SPECIFICS FOR KSTL...
WITH THE ABOVE REASONING THAT THE MOST ACTIVE CONVECTION WILL
REMAIN JUST S OF STL AREA HAVE GONE WITH VCTS FOR THE EVENING
HOURS...WITH A FEW RAIN SHOWERS WITH VFR VSBYS ACTUALLY MAKING IT
INTO THE 5 MILE RADIUS OF THE RUNWAY COMPLEX.  BELIEVE THAT THE
THREAT OF CONVECTION WILL SAG FAR ENOUGH S BY 04Z TO DROP MENTION
OF THUNDER AT THAT TIME...BUT DID CONTINUE SHOWERS FOR SEVERAL
MORE HOURS. WITH MOIST AIRMASS REMAINING OVER AREA INTO THU
MORNING THINK THE NOCTURNAL COOLING WILL TRY TO CAUSE VSBYS/CIGS
TO DIP INTO THE MVFR RANGE JUST BEFORE DAYBREAK...WITH RAPID
IMPROVEMENT BY 15-16Z.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 2, 3:59 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED JUN 2 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. SOME OF THE
STORMS MAY BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM FRIDAY
THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Special weather statement, Jun 2, 8:23 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT WED JUN 2 2010

MOZ072-030230-
CRAWFORD MO-
823 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 930 PM
CDT...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. JAMES...OR 10 MILES WEST OF CUBA...
MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CUBA...
  STEELVILLE...
  BOURBON...
  CHERRYVILLE...
  LEASBURG...
  ROSATI...
  OAK HILL...
  ST. CLOUD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, Jun 2, 8:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 PM CDT WED JUN 2 2010

MOZ059-030230-
GASCONADE MO-
832 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE COUNTY UNTIL 930 PM
CDT...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLAND...OR 7 MILES SOUTHWEST OF
OWENSVILLE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OWENSVILLE...
  ROSEBUD...
  CANAAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:37 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade38 min
Jun 3, 10:14 AM CDTRiver Flood WarningLSXGasconade, Montgomery32 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.